MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE HEPARIN
Catalog Number 10873535
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics has investigated the provided information to determine the cause of the discordant, low heparin patient sample result on the bcs xp analyzer.No product non-conformance could be identified and a possible cause of the event may be sample specific or related to sample handling.Siemens requested a backup file and clarification of the type of heparin administered, but the customer declined to provide further information and stated that they have had no further issues with other samples.The instrument and reagent are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, low heparin patient result (0.02 iu/ml) using innovance heparin kit lot 47758 was generated on the bcs xp analyzer.This patient result was not reported to the physician.The same patient sample was remixed and recentrifuged on the same day and run on the same bcs xp analyzer.A higher heparin patient result of 0.44 iu/ml (repeat result 1) was generated, but not reported to the physician.The same sample was repeated again on the same bcs xp analyzer and a heparin patient result of 0.45 iu/ml (repeat result 2) was generated and reported to the physician.The repeat heparin results matched the clinical expectation of the patient.Quality control values were within range before testing.There was no known impact or adverse health consequence to the patient due to the low innovance heparin result as the result was not reported.

Brand Name
INNOVANCE HEPARIN
Common Device Name
INNOVANCE HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil von behring strasse 76
marburg, gm 35041
GM  35041
MDR Report Key7409215
Report Number9610806-2018-00040
Device Sequence Number19090410
Product Code KFF
UDI-Device Identifier00842768017438
UDI-Public00842768017438
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2019
Device Catalogue Number10873535
Device Lot Number47758
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1